Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 11:22 AM CDT for Chambers County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2006, 11:22 AM CDT (16:22 UTC)
- Expired
- Apr 29, 2006, 12:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:25 PM CDT | TSTM WND DMG | Winnie, TX | ONE BUSINESS DAMAGED WITH NUMEROUS TREES DOWN NEAR HOSPITAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:04 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 291622 TORHGX TXC071-291715- /O.NEW.KHGX.TO.W.0017.060429T1622Z-060429T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1122 AM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... CHAMBERS COUNTY IN SOUTHEAST TEXAS * UNTIL 1215 PM CDT * AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SMITH POINT...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STOWELL... WINNIE... ANAHUAC... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438 $$
2 follow-up statements
000 WWUS54 KHGX 291649 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1149 AM CDT SAT APR 29 2006 TXC071-291715- /O.CON.KHGX.TO.W.0017.000000T0000Z-060429T1715Z/ CHAMBERS TX- 1149 AM CDT SAT APR 29 2006 ...A TORNADO WARNING CONTINUES FOR CHAMBERS COUNTY UNTIL 1215 PM CDT... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS THUNDERSTORM WAS LOCATED NEAR ANAHUAC...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ANAHUAC... STOWELL... WINNIE... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438 $$
000 WWUS54 KHGX 291715 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1216 PM CDT SAT APR 29 2006 TXC071-291726- /O.EXP.KHGX.TO.W.0017.000000T0000Z-060429T1715Z/ CHAMBERS TX- 1216 PM CDT SAT APR 29 2006 ...THE TORNADO WARNING FOR CHAMBERS COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM CDT. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2988 9489 2950 9474 2962 9437 2988 9438 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 11:04 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 29, 11:04 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1104 AM CDT SAT APR 29 2006
.UPDATE...
SEVERE STORMS GRADUALLY SHIFTING EAST AND SHOULD BE MOVING OUT OF
THE AREA BY EARLY AFTERNOON...BUT STILL EXPECTING TO SEE
REDEVELOPMENT OF MORE ISOLATED STORMS AS WE HEAT UP TO NEAR 79
DEGREES. WILL CONTINUE TO MENTION SEVERE FOR THE EASTERN FA.
WE HAVE BEEN RECEIVING NUMEROUS REPORTS OF DAMAGE VIA THE LOCAL
SHERIFFS OFFICES...HAM OPERATORS AND TV STATION METEOROLOGISTS
AND REPORTERS...MANY THANKS.
WE TOOK A LIGHTNING STRIKE AND OUR LAND LINE OFFICE PHONES ARE
DOWN. NAWAS STILL FUNCTIONING.
---ATTENTION HOUSTON AREA MEDIA AND EMERGENCY MANAGEMENT---
IN THE EVENT THAT YOU NEED TO REPORT MORE DAMAGE PLEASE CALL THE
NEW BRAUNFELS OFFICE ON THEIR 1-800-292-5508 NUMBER...THEY HAVE
GENEROUSLY VOLUNTEERED TO PASS THE INFORMATION BACK TO US.
45/43/35/32/31/30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
FOLLOWING ZONES: AND GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
FOLLOWING ZONES: AND GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Apr 28, 3:55 PM CDT, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CDT FRI APR 28 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-291300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 355 PM CDT FRI APR 28 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF STREETS OR LOW WATER CROSSINGS IS ANTICIPATED. .DAY TWO...SATURDAY THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE STORMS SHOULD DIMINISH AROUND SUNSET. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.
In the hours before
Local storm report, Apr 29, 8:08 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
808 AM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG ANDERSON 30.49N 95.99W
04/29/2006 GRIMES TX LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN ACROSS THE SOUTHERN
PORTION OF THE COUNTY MAINLY SOUTH OF HIGHWAY 30. TIME
APPROXIMATED AROUND 515 AM.
0543 AM FUNNEL CLOUD MONTGOMERY 30.39N 95.70W
04/29/2006 MONTGOMERY TX AMATEUR RADIO
0547 AM TSTM WND DMG 7 ESE BRENHAM 30.12N 96.29W
04/29/2006 WASHINGTON TX LAW ENFORCEMENT
LOTS OF LIMBS DOWN...DAMAGE TO ROOF...CARPORT...POOL
HOUSE FLATTENED IN THE BLUE BONNET SUBDIVISON NEAR
CHAPPEL HILL.
0653 AM TORNADO COLDSPRING 30.59N 95.13W
04/29/2006 SAN JACINTO TX EMERGENCY MNGR
*** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR
HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED
DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP
FLOOR.
0729 AM TORNADO SEGNO 30.58N 94.69W
04/29/2006 POLK TX LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO NEAR SEGNO IN TAYLOR LAKE
ESTATES. PATIO ROOF LIFTED...TREES DOWN...A TRAVEL
TRAILER PICKED UP AND TOSSED NEAR FM 2610.
&&
KPLocal storm report, Apr 29, 11:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1106 AM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG ANDERSON 30.49N 95.99W
04/29/2006 GRIMES TX LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN ACROSS THE SOUTHERN
PORTION OF THE COUNTY MAINLY SOUTH OF HIGHWAY 30. TIME
APPROXIMATED AROUND 515 AM.
0543 AM FUNNEL CLOUD MONTGOMERY 30.39N 95.70W
04/29/2006 MONTGOMERY TX AMATEUR RADIO
0547 AM TSTM WND DMG 7 ESE BRENHAM 30.12N 96.29W
04/29/2006 WASHINGTON TX LAW ENFORCEMENT
LOTS OF LIMBS DOWN...DAMAGE TO ROOF...CARPORT...POOL
HOUSE FLATTENED IN THE BLUE BONNET SUBDIVISON NEAR
CHAPPEL HILL.
0653 AM TORNADO COLDSPRING 30.59N 95.13W
04/29/2006 SAN JACINTO TX EMERGENCY MNGR
*** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR
HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED
DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP
FLOOR.
0729 AM TORNADO SEGNO 30.58N 94.69W
04/29/2006 POLK TX LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO NEAR SEGNO IN TAYLOR LAKE
ESTATES. PATIO ROOF LIFTED...TREES DOWN...A TRAVEL
TRAILER PICKED UP AND TOSSED NEAR FM 2610.
0945 AM TORNADO 4 SSE LIBERTY 29.99N 94.77W
04/29/2006 LIBERTY TX LAW ENFORCEMENT
EXTENSIVE DAMAGE ALONG COUNTY ROAD 143 OFF OF FM HIGHWAY
563. EXTENSIVE ROOF DAMAGE TO HOMES IN THE AREA. NUMEROUS
TREES AND POWER LINES DOWN.
&&
KP/MMThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:26 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 34 min |
| Apr 29, 5:44 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 46 min |
| Apr 29, 6:29 AM CDT | Tornado Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 46 min |
| Apr 29, 7:16 AM CDT | Tornado Warning | HGX | Polk | 29 min |
| Apr 29, 8:10 AM CDT | Tornado Warning | HGX | Liberty | 50 min |
| Apr 29, 8:24 AM CDT | Tornado Warning | HGX | Harris | 51 min |
| Apr 29, 9:08 AM CDT | Tornado Warning | HGX | Chambers, Harris | 67 min |
| Apr 29, 9:43 AM CDT | Tornado Warning | HGX | Liberty | 62 min |
| Apr 29, 10:29 AM CDT | Special Marine Warning | HGX | 91 min | |
| Apr 29, 11:43 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.